Alert archive / Washington / Flood Watches in 2012
Flood Watch 13, NWS Seattle, WA
NWS Seattle, WA issued this flood watch at Oct 29, 2012, 2:43 PM PDT for 6 counties in Washington. It took effect at Oct 30, 2012, 10:15 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 2:43 PM PDT (21:43 UTC)
- In effect from
- Oct 30, 2012, 10:15 AM PDT
- Expired
- Oct 31, 2012, 4:14 PM PDT
- In force
- 30 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- None
Counties King County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Snohomish County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 47 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WGUS66 KSEW 292143 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SEATTLE WA 243 PM PDT MON OCT 29 2012 .HEAVY RAIN TO IMPACT WESTERN WASHINGTON LATE TONIGHT THROUGH WEDNESDAY. WAC045-300945- /O.NEW.KSEW.FA.A.0013.121031T0000Z-121101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON- 243 PM PDT MON OCT 29 2012 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTY...MASON. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON * RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES WILL BRING HEAVY RAIN TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE RIVERS EVEN HIGHER...WITH THE SKOKOMISH RIVER CRESTING CLOSE TO FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE FOR 2 TO 5 INCHES IN OLYMPIC MOUNTAINS AND 1 TO 2 INCHES IN THE LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE FOR THE SOUTH FACING OLYMPIC MOUNTAINS. ELSEWHERE THE RAINFALL AMOUNTS WILL BE AT THE LOWER END OF THE RANGE. * IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WAC057-073-300945- /O.NEW.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SKAGIT-WHATCOM- 243 PM PDT MON OCT 29 2012 ...FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...SKAGIT...WHATCOM. * FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING * RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES WILL BRING HEAVY RAIN TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE RIVERS EVEN HIGHER...WITH THOSE IN THE WATCH AREA CRESTING CLOSE TO FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE FOR 2 TO 5 INCHES IN THE CASCADES AND 1 TO 2 INCHES IN THE LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE FOR THE NORTHERN WASHINGTON CASCADES. ELSEWHERE THE RAINFALL AMOUNTS WILL BE AT THE LOWER END OF THE RAINFALL RANGE ABOVE. * IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ JBB
6 follow-up statements
287 WGUS66 KSEW 300307 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SEATTLE WA 807 PM PDT MON OCT 29 2012 .HEAVY RAIN TO IMPACT WESTERN WASHINGTON LATE TONIGHT THROUGH WEDNESDAY. WAC061-301515- /O.EXA.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SNOHOMISH- 807 PM PDT MON OCT 29 2012 ...FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF WESTERN WASHINGTON... INCLUDING THE FOLLOWING COUNTY... SNOHOMISH. * FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING * RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES WILL BRING HEAVY RAIN LATE TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE RIVERS EVEN HIGHER...WITH THOSE IN THE WATCH AREA CRESTING CLOSE TO FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE FOR 2 TO 5 INCHES IN THE CASCADES AND 1 TO 2 INCHES IN THE LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE FOR THE NORTHERN WASHINGTON CASCADES. * IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WAC045-301515- /O.CON.KSEW.FA.A.0013.121031T0000Z-121101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON- 807 PM PDT MON OCT 29 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTY... MASON. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON * RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES WILL BRING HEAVY RAIN TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE RIVERS EVEN HIGHER...WITH THE SKOKOMISH RIVER CRESTING CLOSE TO FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE FOR 2 TO 5 INCHES IN OLYMPIC MOUNTAINS AND 1 TO 2 INCHES IN THE LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE FOR THE SOUTH FACING OLYMPIC MOUNTAINS. * IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WAC057-073-301515- /O.CON.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SKAGIT-WHATCOM- 807 PM PDT MON OCT 29 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...SKAGIT...WHATCOM. * FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING * RECENT RAINFALL OVER THE LAST SEVERAL DAYS HAS RESULTED IN RISING WESTERN WASHINGTON RIVERS. THE NEXT STORM IN THE SERIES WILL BRING HEAVY RAIN TONIGHT THROUGH WEDNESDAY THAT WILL DRIVE RIVERS EVEN HIGHER...WITH THOSE IN THE WATCH AREA CRESTING CLOSE TO FLOOD STAGE. FORECAST RAIN AMOUNTS FOR THIS NEXT STORM ARE FOR 2 TO 5 INCHES IN THE CASCADES AND 1 TO 2 INCHES IN THE LOWLANDS. AT THIS TIME THE FOCUS OF THE HEAVIER RAIN WILL BE THE FOR THE NORTHERN WASHINGTON CASCADES. * IF ANY FLOODING DOES OCCUR...IT WOULD BE MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ ALBRECHT WEATHER.GOV/SEATTLE
847 WGUS66 KSEW 301105 FFASEW FLOOD WATCH NATIONAL WEATHER SERVICE SEATTLE WA 405 AM PDT TUE OCT 30 2012 .HEAVY RAIN TODAY THROUGH WEDNESDAY COULD PRODUCE MINOR FLOODING ON SOME OF THE MOST FLOOD-PRONE RIVERS. WAC045-302330- /O.CON.KSEW.FA.A.0013.121031T0000Z-121101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON- 405 AM PDT TUE OCT 30 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTY... MASON. * FROM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON * HEAVY RAIN OVER THE OLYMPIC MOUNTAINS TODAY THROUGH WEDNESDAY COULD DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE. STORM TOTAL RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 INCHES IN THE OLYMPICS WITH THE HEAVIEST PERIOD OCCURRING THIS AFTERNOON AND EVENING. ROUGHLY 1 TO 3 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS. * IF FLOODING DOES OCCUR...IT WILL PROBABLY BE RELATIVELY MINOR. THE SKOKOMISH RIVER COULD REACH FLOOD STAGE TONIGHT OR WEDNESDAY MORNING. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WAC057-061-073-302330- /O.CON.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SKAGIT-SNOHOMISH-WHATCOM- 405 AM PDT TUE OCT 30 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...SKAGIT...WHATCOM...SNOHOMISH. * FROM LATE TONIGHT THROUGH THURSDAY MORNING * HEAVY RAIN OVER THE WEST SLOPES OF CASCADE MOUNTAINS TODAY THROUGH WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS OF THE NORTH CASCADES ABOVE FLOOD STAGE. STORM TOTAL RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 INCHES...WITH THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1 TO 2 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS. * THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE NOOKSACK...SKAGIT...AND STILLAGUAMISH RIVERS. IF ANY OF THESE RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$
758 WGUS66 KSEW 301715 FFASEW URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SEATTLE WA 1015 AM PDT TUE OCT 30 2012 .HEAVY RAIN TODAY THROUGH WEDNESDAY COULD PRODUCE MINOR FLOODING ON SOME OF THE MOST FLOOD-PRONE RIVERS. WAC033-053-310500- /O.EXB.KSEW.FA.A.0013.121030T1715Z-121031T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KING-PIERCE- 1015 AM PDT TUE OCT 30 2012 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXPANDED THE * FLOOD WATCH TO INCLUDE A PORTION OF WESTERN WASHINGTON... INCLUDING THE FOLLOWING COUNTIES...KING...PIERCE. * THROUGH WEDNESDAY MORNING * HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS TODAY THROUGH WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS OF THE NORTH CASCADES TO JUST ABOVE FLOOD STAGE. STORM TOTAL RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 4 INCHES...WITH THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1 TO 2 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS. * THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE PUYALLUP RIVER NEAR ORTING AND THE WHITE RIVER BELOW MUD DAM. IF ANY OF THESE RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WAC045-310500- /O.CON.KSEW.FA.A.0013.121031T0000Z-121101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON- 1015 AM PDT TUE OCT 30 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 5 PM PDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTY...MASON. * FROM 5 PM PDT THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON * HEAVY RAIN OVER THE OLYMPIC MOUNTAINS TODAY THROUGH WEDNESDAY COULD DRIVE THE SKOKOMISH RIVER ABOVE FLOOD STAGE. STORM TOTAL RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 INCHES IN THE OLYMPICS WITH THE HEAVIEST PERIOD OCCURRING THIS AFTERNOON AND EVENING. ROUGHLY 1 TO 3 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS. * IF FLOODING DOES OCCUR...IT WILL PROBABLY BE RELATIVELY MINOR. THE SKOKOMISH RIVER COULD REACH FLOOD STAGE TONIGHT OR WEDNESDAY MORNING. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WAC057-061-073-310500- /O.CON.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SKAGIT-SNOHOMISH-WHATCOM- 1015 AM PDT TUE OCT 30 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...SKAGIT...WHATCOM SNOHOMISH. ... * FROM LATE TONIGHT THROUGH THURSDAY MORNING * HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS TODAY THROUGH WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS OF THE NORTH CASCADES TO JUST ABOVE FLOOD STAGE. STORM TOTAL RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 INCHES...WITH THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1 TO 2 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS. * THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE NOOKSACK...SKAGIT...AND STILLAGUAMISH RIVERS. IF ANY OF THESE RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WEATHER.GOV/SEATTLE MERCER
129 WGUS66 KSEW 310441 FFASEW FLOOD WATCH NATIONAL WEATHER SERVICE SEATTLE WA 941 PM PDT TUE OCT 30 2012 .HEAVY RAIN TODAY THROUGH WEDNESDAY COULD PRODUCE MINOR FLOODING ON SOME OF THE MOST FLOOD-PRONE RIVERS. WAC045-311800- /O.CON.KSEW.FA.A.0013.000000T0000Z-121101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON- 941 PM PDT TUE OCT 30 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTY... MASON. * THROUGH WEDNESDAY AFTERNOON * HEAVY RAIN OVER THE OLYMPIC MOUNTAINS MAY CAUSE SMALL STREAMS FLOWING OFF THE SOUTH SLOPES OF THE OLYMPICS TO FLOOD TONIGHT THROUGH WEDNESDAY. 1 TO 2.5 INCHES OF RAIN HAVE FALLEN IN THIS AREA SINCE TUESDAY AFTERNOON. ANOTHER 2 TO 4 INCHES CAN BE EXPECTED OVER THE SOUTH SLOPES OF THE OLYMPICS LATE TONIGHT AND WEDNESDAY. * FLOODING OF THE SKOKOMISH RIVER IS EXPECTED LATE TONIGHT AND WEDNESDAY. SMALL STREAMS OVER MASON COUNTY MAY ALSO FLOOD...AND RAINFALL MAY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WAC033-053-311800- /O.CON.KSEW.FA.A.0013.000000T0000Z-121031T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KING-PIERCE- 941 PM PDT TUE OCT 30 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...KING...PIERCE. * THROUGH WEDNESDAY MORNING * HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS TONIGHT AND WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS FLOWING OFF THE CASCADES TO NEAR FLOOD STAGE. STORM TOTAL RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 4 INCHES...WITH THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1 TO 2 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS. * THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE PUYALLUP RIVER NEAR ORTING AND THE WHITE RIVER BELOW MUD DAM. IF ANY OF THESE RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WAC057-061-073-311800- /O.CON.KSEW.FA.A.0013.121031T1200Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SKAGIT-SNOHOMISH-WHATCOM- 941 PM PDT TUE OCT 30 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 5 AM PDT WEDNESDAY THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...SKAGIT...WHATCOM...SNOHOMISH. ... * FROM 5 AM PDT WEDNESDAY THROUGH THURSDAY MORNING * HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS THROUGH WEDNESDAY COULD DRIVE THE MOST FLOOD-PRONE RIVERS OF THE NORTH CASCADES TO JUST ABOVE FLOOD STAGE. STORM TOTAL RAINFALL THROUGH WEDNESDAY WILL LIKELY RANGE FROM 2 TO 5 INCHES...WITH THE SNOW LEVEL AROUND 7000 TO 8000 FEET. ROUGHLY 1 TO 2 INCHES OF RAIN IS EXPECTED OVER THE LOWLANDS. * THE MOST FLOOD-PRONE RIVERS IN THE WATCH AREA INCLUDE THE NOOKSACK...SKAGIT...AND STILLAGUAMISH RIVERS. IF ANY OF THESE RIVERS DO FLOOD...IT WILL PROBABLY BE RELATIVELY MINOR. THE RAINFALL IN THE LOWLANDS WILL ALSO LIKELY CAUSE STREET FLOODING IN POORLY DRAINED AREAS OR WHERE STORM DRAINS ARE COVERED BY LEAVES. A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WEATHER.GOV/SEATTLE
935 WGUS66 KSEW 311808 FFASEW FLOOD WATCH NATIONAL WEATHER SERVICE SEATTLE WA 1108 AM PDT WED OCT 31 2012 .HEAVY RAIN ACROSS PORTIONS OF WESTERN WASHINGTON COULD PRODUCE MINOR FLOODING ON SOME OF THE MOST FLOOD-PRONE RIVERS OF WHATCOM COUNTY. FLOODING IS ALREADY OCCURRING IN MASON COUNTY. REMAINING WATCHES HAVE BEEN CANCELLED. WAC033-053-311915- /O.CAN.KSEW.FA.A.0013.000000T0000Z-121031T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KING-PIERCE- 1108 AM PDT WED OCT 31 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON IS CANCELLED. RIVER FLOODING IS NO LONGER EXPECTED ON AREA RIVERS. HOWEVER...RAIN TODAY WILL CAUSE RIVERS TO RUN HIGH AND IN SOME CASES NEAR BANK-FULL INTO THURSDAY BEFORE SUBSIDING. $$ WAC057-061-311915- /O.CAN.KSEW.FA.A.0013.000000T0000Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SKAGIT-SNOHOMISH- 1108 AM PDT WED OCT 31 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON IS CANCELLED. RIVER FLOODING IS NO LONGER EXPECTED ON AREA RIVERS. HOWEVER...RAIN TODAY WILL CAUSE RIVERS TO RUN HIGH AND IN SOME CASES NEAR BANK-FULL INTO THURSDAY BEFORE SUBSIDING. $$ WAC045-311915- /O.CAN.KSEW.FA.A.0013.000000T0000Z-121101T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MASON- 1108 AM PDT WED OCT 31 2012 ...FLOOD WATCH IS ENDED... THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON HAS ENDED. FLOODING IS OCCURRING ON THE SKOKOMISH RIVER IN MASON COUNTY. REFER TO THE LATEST FLOOD STATEMENT FOR DETAILS. $$ WAC073-010615- /O.CON.KSEW.FA.A.0013.000000T0000Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHATCOM- 1108 AM PDT WED OCT 31 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN WASHINGTON...INCLUDING THE FOLLOWING COUNTY...WHATCOM. * THROUGH THURSDAY MORNING * HEAVY RAIN OVER THE SOUTHWEST SLOPES OF CASCADE MOUNTAINS THROUGH TODAY COULD DRIVE THE NOOKSACK RIVER IN WHATCOM COUNTY TO JUST ABOVE FLOOD STAGE. IF THERE IS RIVER FLOODING...IT WILL PROBABLY BE RELATIVELY MINOR. STORM TOTAL RAINFALL THROUGH TODAY WILL LIKELY RANGE FROM 2 TO 5 INCHES...WITH THE SNOW LEVEL AROUND 7000 TO 8000 FEET. A FLOOD WATCH MEANS CONDITIONS ARE FAVORABLE FOR FLOODING BUT FLOODING IS NOT IMMINENT OR OCCURRING. MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE READY TO ACT QUICKLY IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. && $$ WEATHER.GOV/SEATTLE MERCER
137 WGUS66 KSEW 312314 FFASEW FLOOD WATCH NATIONAL WEATHER SERVICE SEATTLE WA 414 PM PDT WED OCT 31 2012 WAC073-010015- /O.CAN.KSEW.FA.A.0013.000000T0000Z-121101T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHATCOM- 414 PM PDT WED OCT 31 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN WASHINGTON HAS BEEN CANCELLED. HEAVY RAINFALL WILL TAPER DOWN THIS EVENING AND RIVER FLOODING IS NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Oct 29, 9:00 AM PDT, 5 hours 43 minutes earlier.
Area forecast discussion, Oct 29, 9:00 AM PDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT MON OCT 29 2012
.SYNOPSIS...WET AND MILD WEATHER WILL CONTINUE THROUGH MIDWEEK UNDER
MOIST SOUTHWEST FLOW ALOFT. DRIER AND SLIGHTLY COOLER WEATHER WILL
DEVELOP LATE IN THE WEEK AS WEAK HIGH PRESSURE BUILDS OVER THE AREA.
&&
.SHORT TERM...MSAS SURFACE ANALYSIS INDICATES A 1004 MB SURFACE LOW
IS LOCATED OFF S CENTRAL VANCOUVER ISLAND THIS MORNING MOVING TO THE
NE. THE ASSOCIATED WARM FRONT HAS LIFTED N OF THE AREA WITH THE
BAROCLINIC BAND LOCATED OVER FAR SRN B.C. WHERE THE STEADIER PRECIP
IS OCCURRING THIS MORNING. OVER WRN WA...RADAR AND OBS INDICATE THE
RAIN HAS TAPERED TO SHOWERS. A SHOWERY PATTERN WILL REMAIN IN PLACE
BETWEEN WEATHER SYSTEMS TODAY AND THIS EVENING WITH GENERALLY LIGHT
RAINFALL AMOUNTS ACROSS THE AREA.
THE BAROCLINIC ZONE WILL BE SHOVED BACK SWD OVER THE AREA THIS
EVENING AS THE SURFACE LOW OFF THE B.C. COAST MOVES FURTHER INLAND.
LATEST MODELS INDICATE A DEEP TROUGH WELL OFFSHORE WILL TAP
SUBTROPICAL MOISTURE THAT WILL RIDE ALONG THIS BOUNDARY INTO WRN WA
LATER TONIGHT. RAINFALL RATES WILL INCREASE AFTER MIDNIGHT INTO
TUESDAY ACROSS THE AREA...HEAVIEST IN THE MOUNTAINS. SEE THE LATEST
HYDRO DISCUSSION FOR DETAILS. AS THE TROUGH MOVES CLOSER TO THE
AREA LATER WEDNESDAY THE HEAVIER RAINFALL SHOULD BEGIN TO LIGHTEN UP
AND SHIFT SE OF THE AREA. HIGHS THE NEXT FEW DAYS WILL RUN NEAR
AVERAGE IN THE MID 50S AROUND PUGET SOUND BUT QUITE MILD OVERNIGHT
IN THE UPPER 40S TO LOWER 50S. MERCER
.LONG TERM...FROM 3 AM DISCUSSION...A SHOWERY UPPER TROUGH WILL MOVE
OVER THE AREA ON THURSDAY WITH SLIGHTLY COOLER AIR MOVING IN. AN
UPPER RIDGE WILL BRING MOSTLY DRY WEATHER ON FRIDAY. A FRONTAL
SYSTEM WILL BRING MORE RAIN NEXT WEEKEND. SCHNEIDER
&&
.HYDROLOGY...RAIN AMOUNTS IN THE MOUNTAINS OVERNIGHT WERE GENERALLY
IN THE .75 TO 1.25 RANGE WITH LOCAL AMOUNTS CLOSE TO 2 INCHES. THIS
WAS ENOUGH TO DRIVE THE PUYALLUP RIVER TO WITHIN 1000 CFC OF FLOOD
STAGE. HOWEVER...LATEST READINGS CONTINUE TO SHOW A LEVELING OFF OF
FLOW AND THIS TREND SHOULD CONTINUE TODAY. THE WARNING WAS DROPPED
LAST NIGHT. OTHER RIVERS SHOW RISES BUT NO FLOODING WILL OCCUR DUE
TO RAINFALL WITH THIS LAST SYSTEM.
A LULL IN RAINFALL IS EXPECTED THROUGH THIS EVENING WITH SHOWERS
ACROSS THE AREA BETWEEN SYSTEMS. THIS WILL NOT BE HYDROLOGICALLY
SIGNIFICANT.
INCREASINGLY MOIST SOUTHWEST FLOW ALOFT WILL DEVELOP LATER TONIGHT
AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY AS A FRONTAL BAND
STALLS ACROSS THE AREA. THE HEAVIEST RAINS LOOK TO BE CONCENTRATED
ON THE SOUTH AND WEST SLOPES OF THE OLYMPICS. THE AVERAGE OF MODEL
24 HOUR QPF AMOUNTS INDICATE 2-4 INCHES OF RAINFALL POSSIBLE. THE
SKOKOMISH RIVER IN MASON COUNTY HAS A GOOD CHANCE OF REACHING FLOOD
STAGE TUESDAY NIGHT OR WEDNESDAY IF THIS PATTERN PANS OUT. SOME
OTHER RIVER BASINS IN THE CASCADES COULD ALSO REACH CLOSE TO OR
EXCEED FLOOD STAGE. WILL EVALUATE THE MODEL RUNS AND CONSIDER
HOISTING FLOOD WATCHES FOR PORTIONS OF THE AREA.
THE LOWLANDS WILL EXPERIENCE A SOAKING RAIN WITH THIS SYSTEM AS
WELL. RAINFALL AMOUNTS COULD REACH 1+ INCHES WHICH COULD CAUSE SOME
LOCALIZED URBAN AND SMALL STREAM FLOODING...ESPECIALLY WITH THE FALL
FOLIAGE BLOCKING DRAINAGE. MERCER
&&
.AVIATION...STRONG ONSHORE FLOW AND A MOIST STABLE AIR MASS...PLUS
BLUSTERY SOUTHWEST WINDS. SOME HOLES ARE STARTING TO OPEN UP NOW
THAT THE FRONT HAS GONE THROUGH...BUT MOST SUNBREAKS PROBABLY WONT
LAST. AT 8AM THERE IS A 1005MB LOW JUST OFF THE NORTH WA COAST AND
PRESSURE GRADIENTS WERE INCREASING. THE MOUNTAINS AND MUCH OF THE
LOWER TERRAIN WILL REMAIN OBSCURED...ALTHOUGH THERE MAY BE SOME
SUNBREAKS OVER THE LOWLANDS THIS AFTERNOON WITH A BREAK BETWEEN
WEATHER SYSTEMS. THE NEXT WARM FRONT WILL REACH THE AREA TONIGHT FOR
ANOTHER BOUT OF RAIN. 19
KSEA...OCNL LOW CIGS AND BLUSTERY SSW WINDS FOR THE MORNING AND
PROBABLY INTO THE EARLY AFTERNOON. THERE OUGHT TO BE SOME SUNBREAKS
TOO NOW THAT THE FRONT HAS GONE THROUGH...AND BREAKS IN THE CLOUDS
ARE LIKELY ESPECIALLY LATER TODAY WITH A BREAK BETWEEN WEATHER
SYSTEMS. ANOTHER WARM FRONT WILL ARRIVE TONIGHT. 19
&&
.MARINE...AT 8AM THERE IS A 1005MB LOW JUST OFF THE NORTH WA COAST
AND PRESSURE GRADIENTS WERE INCREASING...SO I PUSHED UP THE WIND FOR
SOME AREAS...MAINLY COAST AND PUGET SOUND. THE SHELTERING AND
CONVERGENCE EFFECT CENTERED ON PORT TOWNSEND SHOULD GIVE THE LEAST
WIND TO THE EAST ENTRANCE TO THE STRAIT AND ADMIRALTY...WHERE I
DROPPED THE SMALL CRAFT ADVISORIES...BUT ELSEWHERE IT WILL BE A
RATHER BLUSTERY DAY. THERE WILL BE A BREAK BETWEEN SYSTEMS LATER
TODAY BEFORE THE NEXT WARM FRONT TONIGHT. SLY PRES GRADIENTS WILL
EASE THIS EVENING AND PROBABLY BE RATHER LIGHT LATER TONIGHT AND FOR
MOST OF TUESDAY OVER THE INLAND WATERS. AS THE NEXT WARM FRONT LIFTS
NORTH THE COASTAL WATERS SHOULD BECOME BREEZY AGAIN WHILE THE INLAND
WATERS MAY END UP WITH JUST LIGHT EASTERLY GRADIENTS. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT THE EAST ENTRANCE TO
THE STRAIT AND ADMIRALTY INLET.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:22 PM PDT | Small Craft Advisory for Rough Bar | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.